Alert archive / Wisconsin / River Flood Warnings in 2024

River Flood Warning 2, NWS Green Bay, WI

May 27, 2024Wood County, Wisconsin

NWS Green Bay, WI issued this river flood warning at May 27, 2024, 4:42 PM CDT for Wood County, Wisconsin. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
May 27, 2024, 4:42 PM CDT (21:42 UTC)
Expired
May 28, 2024, 2:04 AM CDT
In force
9 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Wood County, WI

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Babcock (BBCW3). The gauge peaked at 12.05 ft at May 27, 2024, 5:00 PM CDT.

actionminormoderate5101505/2705/2805/29
Action stage
10 ft
Minor stage
12 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

293 
WGUS43 KGRB 272142
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
442 PM CDT Mon May 27 2024

...The National Weather Service in Green Bay WI has issued a Flood 
Warning for the following rivers in Wisconsin...

  Yellow River at Babcock affecting Wood County.

For the Yellow River...including Pittsville, Babcock...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued Tuesday afternoon at 200 PM CDT.

&&

WIC141-281900-
/O.NEW.KGRB.FL.W.0002.240527T2142Z-240528T1900Z/
/BBCW3.1.ER.240527T2052Z.240528T0000Z.240528T0100Z.NO/
442 PM CDT Mon May 27 2024

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO EARLY TOMORROW 
AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Yellow River at Babcock.

* WHEN...Through early tomorrow afternoon.

* IMPACTS...At 12.0 feet, flooding is confined mainly to 
  agricultural, wooded lowland, and marshes.

* ADDITIONAL DETAILS...
  - At 4:00 PM CDT Monday the stage was 12.0 feet.
  - Bankfull stage is 10.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:00 PM CDT Monday was 12.0 feet.
  - Forecast...The river is expected to rise to a crest of 12.1
    feet this evening. It will then fall below flood stage this
    evening.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    12.0 feet on 07/25/2010.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

MPC
1 follow-up statement
056 
WGUS83 KGRB 280704
FLSGRB

Flood Statement
National Weather Service Green Bay WI
204 AM CDT Tue May 28 2024

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Yellow River at Babcock affecting Wood County.

WIC141-280815-
/O.CAN.KGRB.FL.W.0002.000000T0000Z-240528T0704Z/
/BBCW3.1.ER.240527T2052Z.240527T2215Z.240527T2352Z.NO/
204 AM CDT Tue May 28 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Yellow River at Babcock.

* ADDITIONAL DETAILS...
  - At 1:00 AM CDT Tuesday the stage was 11.4 feet.
  - Bankfull stage is 10.0 feet.
  - River levels have begun to fall.
  - Forecast...The river is expected to fall to 3.2 feet Monday
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

Uhlmann

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 27, 2:58 PM CDT, 1 hour 44 minutes earlier. Its key messages:

  • There will be additional chances for showers and thunderstorms through Tuesday. Severe weather is not anticipated.
  • Due to recent rainfall, a few rivers are expected to remain at bankfull but below flood stage.
  • Areas of patchy frost are possible late Wednesday night into Thursday morning across far northern Wisconsin.
Area forecast discussion, May 27, 2:58 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
258 PM CDT Mon May 27 2024

Forecast discussion for routine afternoon forecast issuance

.KEY MESSAGES...

- There will be additional chances for showers and thunderstorms
  through Tuesday. Severe weather is not anticipated.

- Due to recent rainfall, a few rivers are expected to remain at
  bankfull but below flood stage.

- Areas of patchy frost are possible late Wednesday night into
  Thursday morning across far northern Wisconsin.

&&

.DISCUSSION...
Issued at 255 PM CDT Mon May 27 2024

Short Term...Tonight and Tuesday

Scattered showers and isolated thunderstorms should diminish this
evening as an upper level disturbance moves across southwest
Wisconsin. A couple storms could produce wind gusts to 35 mph and
pea size hail. Skies will remain mostly cloudy tonight with
cyclonic upper flow. Low temperatures will be close to normal.

Another shortwave will move across the region Tuesday, and produce
additional showers and thunderstorms. A few storms could produce
small hail and wind gusts to 35 mph in the afternoon. The clouds
and scattered showers will hold high temperatures around five
degrees below average.

Long Term...Tuesday Night Through Monday

Beginning of the extended sees lingering chances for light rain
and storms across the forecast area before a brief reprieve from
precip. A high amplitude blocking pattern will settle in across
the central CONUS mid-week, keeping most of the Midwest high and
dry into the weekend. Next chances for rain will then arrive late
Friday into early Saturday as return flow from departing high
pressure tracks a plume of Gulf moisture across the Mississippi
Valley. High temperatures will plateau in the mid to upper 70s
Saturday and Sunday following a gradual incline throughout the
week.

Tuesday evening through Friday... No significant changes to the
forecast regarding rain chances Tuesday afternoon and evening.
Light rain is expected to be ongoing Tuesday evening as a mid-
level shortwave continues to dig south across Wisconsin before
exiting to the south and east. Synoptic support remains
unimpressive due to the absence of any surface features, thus mid-
level forcing associated with the shortwave will be the main
driver for rain/storm chances. Some short-lived thunderstorms will
be possible during peak heating as a swath of marginal
instability and decent lapse rates extend into central Wisconsin.
The remainder of the work week then looks to be mostly dry as an
omega block builds into the central CONUS. Prevailing
south/southwesterly flow will hence act to advect warmer air up
from the south, resulting in a gradual increase in temperatures
into the weekend. This being said, areas of patchy frost across
the far north continue to be a concern late Wednesday night into
Thursday morning as light winds and windows for clearing may allow
for temperatures to drop down into the low to mid 30s.

Weekend rain chances... Models continue to disagree about timing
of precip arrival into the weekend. At a first glance, several
questions remain regarding rain amounts and convective potential,
including how quickly the profile can saturate due to the
influence of lingering dry air to the east. How progressive the
parent shortwave and attendant cold front are would also be a
determining factor in how long precip will linger into Sunday.
Will continue to monitor as we get closer to the event and
medium-range models come into play.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1235 PM CDT Mon May 27 2024

Showers and MVFR conditions will exit the northern
Door Peninsula early this afternoon. The remainder of the forecast
area will have broken clouds and scattered showers as an upper
level disturbance approaches the area. Isolated thunderstorms
could produce brief IFR conditions and surface wind gusts to 35
knots.

Scattered showers and VFR/MVFR conditions are expected overnight
and Tuesday, as another upper level disturbance moves across the
region. Isolated thunderstorms are possible Tuesday afternoon.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....RDM/Goodin
AVIATION.......RDM
Hazardous weather outlook, May 27, 2:44 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
244 PM CDT Mon May 27 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
244 PM CDT Mon May 27 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are possible this evening. A few could produce
wind gusts to 35 mph and pea size hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Additional periods of non-severe thunderstorms are possible Tuesday
afternoon and evening.

Due to recent rainfall, a few rivers are expected to remain at
bankfull but below minor flooding.

Areas of patchy frost are possible across northern Wisconsin late
Wednesday night into Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-281945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
244 PM CDT Mon May 27 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a slight chance for thunderstorms this evening. Any
storms may pose a threat to mariners.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There is a chance of non severe thunderstorms Tuesday afternoon
and evening. Any storms may pose a threat to mariners.

RDM/Goodin

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 6:08 PM CDTSpecial Weather StatementGRBOutagamie52 min
May 27, 6:34 PM CDTSpecial Weather StatementGRBOutagamie26 min
May 27, 6:58 PM CDTSpecial Weather StatementGRBOutagamie32 min

Nearby

River Flood Warnings in Wisconsin, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.